Alert archive / Oregon / Freeze Warnings in 2011

Freeze Warning 9, NWS Medford, OR

April 2, 2011Curry County, Jackson County, Josephine County, Oregon

NWS Medford, OR issued this freeze warning at Apr 2, 2011, 3:17 AM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Apr 3, 2011, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2011, 3:17 AM PDT (10:17 UTC)
In effect from
Apr 3, 2011, 3:00 AM PDT
Expired
Apr 3, 2011, 9:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Curry County, OR, Jackson County, OR, Josephine County, OR

The radar

The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2300 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS76 KMFR 021017
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PDT SAT APR 2 2011

ORZ024-026-022200-
/O.UPG.KMFR.FZ.A.0006.110403T1000Z-110403T1400Z/
/O.NEW.KMFR.FZ.W.0009.110403T1000Z-110403T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
317 AM PDT SAT APR 2 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE: LOWS WILL DIP TO BETWEEN 29 AND 32 DEGREES BETWEEN
  3 AM AND 9 AM SUNDAY MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STAVISH
3 follow-up statements
139 
WWUS76 KMFR 022134
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT SAT APR 2 2011

ORZ024-026-031000-
/O.CON.KMFR.FZ.W.0009.110403T1000Z-110403T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
234 PM PDT SAT APR 2 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. 

* TEMPERATURE: LOWS WILL DIP TO BETWEEN 29 AND 32 DEGREES 
  BETWEEN 3 AM AND 9 AM SUNDAY MORNING. 

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
283 
WWUS76 KMFR 030950
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 AM PDT SUN APR 3 2011

ORZ024-026-031600-
/O.CON.KMFR.FZ.W.0009.110403T1000Z-110403T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
250 AM PDT SUN APR 3 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* TEMPERATURE: LOWS WILL DIP TO BETWEEN 26 AND 32 DEGREES BETWEEN
  THROUGH 9 AM THIS MORNING.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

STAVISH
323 
WWUS76 KMFR 031556
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PDT SUN APR 3 2011

...FREEZE WARNING EXPIRED...

.TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING AND THUS THE
FREEZE WARNING WAS ALLOWED TO EXPIRE.

ORZ024-026-031700-
/O.EXP.KMFR.FZ.W.0009.000000T0000Z-110403T1600Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
856 AM PDT SUN APR 3 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES ARE NOW ABOVE FREEZING SO NO ADDITIONAL IMPACTS FROM
COLD TEMPERATURES ARE EXPECTED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Apr 2, 3:10 AM PDT, 7 minutes earlier.

Area forecast discussion, Apr 2, 3:10 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PDT SAT APR 2 2011

.DISCUSSION...COLD FRONT MOVING THROUGH THE COUNTY WARNING AREA
THIS MORNING HAS PRODUCED UP TO .40" OF RAIN AT THE COAST AND UP
TO A TENTH OF AN INCH INLAND TO THE CASCADES AS OF 2 AM. RAIN AND
SNOW WILL SPREAD EAST OF THE CASCADES THROUGH DAYBREAK WITH SNOW
LEVELS DIPPING FROM AROUND 4000 FEET DOWN TO BETWEEN 2000 AND 3000
FEET. SNOW ACCUMULATIONS WILL BE MAINLY ABOVE 4000 FEET WITH UP TO
A COUPLE INCHES EXPECTED...NO SIGNIFICANT IMPACTS. TEMPERATURES
THIS AFTERNOON WILL BE ROUGHLY 20 DEGREES COOLER THAN FRIDAY.

THE FREEZE POTENTIAL FOR TONIGHT ACROSS THE ROGUE AND ILLINOIS
VALLEYS STILL LOOKS REASONABLE. DO NOT HAVE HIGH REAL CONFIDENCE
ON THE EXTENT OF TRAILING CLOUD COVER BEHIND THIS TROUGH HOWEVER.
TRENDS IN LATEST MODEL FORECASTS DO SUPPORT PARTIAL CLEARING OVER
THE WEST AND MOS GUIDANCE ALONG WITH NAM12/ADJUSTED MET GRIDS
CONTINUE TO POINT TOWARD LOWS NEAR 32 ACROSS JACKSON AND JOSEPHINE
COUNTIES. HAVE OPTED TO UPGRADE THE FREEZE WATCH TO A WARNING.

SUNDAY AFTERNOON AND NIGHT HIGH PRESSURE BUILDS IN WITH CONDITIONS
REMAINING MAINLY DRY WITH TEMPERATURES REBOUNDING BACK CLOSER TO
NORMAL. THE NEXT COLD FRONT IS STILL ON TRACK TO ARRIVE INTO THE
WEST SIDE MONDAY AFTERNOON AND PROGRESS SLOWLY SOUTH AND EAST
THROUGH TUESDAY. HAVE INCREASED SOME POPS IN THIS PERIOD.

A DEEP UPPER TROUGH IS FORECAST TO MOVE IN FOR THE WED-FRI PERIOD
WHICH WILL PRODUCE COOLER THAN NORMAL CONDITIONS AND CONTINUING
CHANCES FOR SHOWERS MOST AREAS.

&&

.AVIATION...WDSPRD MVFR CONDITIONS EXPECTED W OF CASCADES THROUGH
THE MORNING WITH TERRAIN OBSCD. MEDFORD AREA HOWEVER SHOULD REMAIN
JUST ABOVE MVFR. PERIODS OF MVFR WX POSSIBLE IN RAIN CHANGING TO
SNOW THROUGH THE MORNING EAST OF THE CASCADES. AFT 18Z...IMPROVING
WEATHER WITH VFR WX ALL AREAS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 3 AM TO 9 AM PDT SUNDAY FOR ORZ024-026.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
     FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ376.

STAVISH
Hazardous weather outlook, Apr 1, 2:43 PM PDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
243 PM PDT FRI APR 1 2011

ORZ024-026-021300-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
243 PM PDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA AND USHER IN
SIGNIFICANTLY COOLER AIR LATE TONIGHT WHILE LOWERING SNOW LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IN THE WAKE OF THE COLD FRONT...A FREEZE WATCH IS IN EFFECT LATE
SATURDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Freeze Warnings in Oregon, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.